Alert archive / Florida / Flash Flood Warnings in 2010
Flash Flood Warning 2, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Feb 1, 2010, 2:33 PM EST for Miami-Dade County, Florida. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2010, 2:33 PM EST (19:33 UTC)
- Expired
- Feb 1, 2010, 4:26 PM EST
- In force
- 113 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Miami-Dade County, FL
The radar
The Miami radar (KAMX), 29 km from the middle of the area, began a volume at 19:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.6 hours before the alert went out and 12 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 406 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
274
WGUS52 KMFL 011933
FFWMFL
FLC086-012230-
/O.NEW.KMFL.FF.W.0002.100201T1933Z-100201T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
233 PM EST MON FEB 1 2010
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
THIS INCLUDES THE CITIES OF...SOUTH MIAMI...MIAMI BEACH...MIAMI...
KENDALL...CORAL GABLES...
* UNTIL 530 PM EST
* AT 231 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DOWNTOWN MIAMI.
HEAVY RAINFALL WILL CONTINUE ACROSS THE WARNING AREA POSSIBLY FOR THE NEXT
FEW HOURS LEADING TO A RAPID RISE OF WATER ACROSS POORLY DRAINED LOCATIONS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE
AREAS AND LOW LYING SPOTS. REMEMBER...TURN AROUND...DON'T DROWN!
&&
LAT...LON 2580 8011 2574 8014 2573 8016 2574 8017
2573 8022 2568 8026 2564 8032 2571 8038
2584 8017 2576 8018 2576 8017 2578 8014
2584 8014 2586 8015 2588 8011
$$
TINGLER2 follow-up statements
533
WGUS72 KMFL 012036
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
336 PM EST MON FEB 1 2010
FLC086-012230-
/O.CON.KMFL.FF.W.0002.000000T0000Z-100201T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
336 PM EST MON FEB 1 2010
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM EST FOR EAST
CENTRAL MIAMI-DADE COUNTY...
AT 333 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE HEAVY RAIN FROM MIAMI BEACH ACROSS DOWNTOWN MIAMI AND INTO
CORAL GABLES.
ANYWHERE FROM 1 TO 5 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED
AREA FROM LATE THIS MORNING THROUGH THIS AFTERNOON AND ALTHOUGH THE
HEAVIEST RAIN HAS MOVED OUT OF THE AREA, FLOODING WILL CONTINUE TO
BE POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF
DITCHES... URBAN AREAS... HIGHWAYS... STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
&&
LAT...LON 2580 8011 2574 8014 2573 8016 2574 8017
2573 8022 2568 8026 2564 8032 2571 8038
2584 8017 2576 8018 2576 8017 2578 8014
2584 8014 2586 8015 2588 8011
$$
TINGLER779
WGUS72 KMFL 012126
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
426 PM EST MON FEB 1 2010
FLC086-012135-
/O.CAN.KMFL.FF.W.0002.000000T0000Z-100201T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MIAMI-DADE FL-
426 PM EST MON FEB 1 2010
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL
MIAMI-DADE COUNTY...
RAINFALL RATES HAVE DECREASED ACROSS THE AREA AND FLASH FLOODING IS
NO LONGER LIKELY... HOWEVER PONDING OF WATER ON POORLY DRAINED
ROADWAYS IS EXPECTED TO CONTINUE.
LAT...LON 2580 8011 2574 8014 2573 8016 2574 8017
2573 8022 2568 8026 2564 8032 2571 8038
2584 8017 2576 8018 2576 8017 2578 8014
2584 8014 2586 8015 2588 8011
$$
TINGLERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Feb 1, 2:23 PM EST, 10 minutes earlier.
Area forecast discussion, Feb 1, 2:23 PM EST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
223 PM EST MON FEB 1 2010
.DISCUSSION...
THE COMBINATION OF A SLOWLY NORTHWARD MOVING WARM FRONT ACROSS THE
REGION...ABUNDANT TROPICAL MOISTURE AND LOCALLY HEAVY RAINFALL
OCCURRING ACROSS THE REGION HAS PROMPTED THE ISSUANCE OF A FLOOD
WATCH ACROSS THE ENTIRE CWA THROUGH TUESDAY MORNING.
THE LATEST GUIDANCE STILL IN LINE WITH THE SYNOPTIC SITUATION
OUTLINED IN PREVIOUS DISCUSSIONS...I.E. A WARM FRONT IS LIFTING
NORTHWARD ACROSS THE REGION TODAY AND WITH A SURFACE LOW FORECAST
TO DEVELOP OVER THE EASTERN GULF TO THE WEST OF SOUTH FLORIDA BY
THIS EVENING. THE SURFACE LOW IS THEN FORECAST TO MOVE NORTHWARD
AND EASTWARD TONIGHT INTO TUESDAY WITH SOUTH FLORIDA THEN IN THE
WARM SECTOR TONIGHT INTO TUESDAY. BY TUESDAY AFTERNOON THE SURFACE
LOW IS FORECAST TO BE EAST OF THE CAROLINA COAST WITH THE TRAILING
COLD FRONT ACROSS SOUTH CENTRAL FLORIDA. THE COLD FRONT IS THEN
EXPECTED TO QUICKLY MOVE ACROSS THE REGION AND BEGIN TO EXIT THE
REGION TUESDAY NIGHT AS HIGH PRESSURE BUILDS ACROSS THE CENTRAL
PART OF THE COUNTRY WITH NORTHERLY WINDS ACROSS THE FLORIDA
PENINSULA PUSHING THE FRONT SOUTHWARD AND INTO THE FLORIDA
STRAITS.
AS THE WARM FRONT MOVES NORTHWARD TODAY...THIS WILL KEEP CHANCES
OF PRECIP ACROSS THE CWA ELEVATED THIS EVENING AND TONIGHT. FOR
THE OOZ TO 12Z TIME FRAME ON TUESDAY NUMEROUS SHOWERS STILL
POSSIBLE ACROSS THE REGION...WITH THE GREATEST CHANCE OVER THE
NORTHERN HALF OF THE CWA. AS THE SURFACE LOW MOVES NORTH AND EAST
TONIGHT THE GREATEST INSTABILITY WILL BE OVER THE NORTHERN HALF OF
THE CWA. THE OVERALL SYNOPTIC AND DYNAMIC CONDITIONS ARE NOT
FAVORABLE FOR THUNDERSTORMS...WITH HARDLY ANY OCCURRING OVER THE
REGION NOW. BUT WILL MAINTAIN A SLIGHT CHANCE OVER THE AREA
OVERNIGHT INTO TUESDAY. BY TUESDAY AFTERNOON ISOLATED TO SCATTERED
SHOWERS WITH A SLIGHT CHANCE OF THUNDERSTORMS ARE STILL POSSIBLE
WITH THE FRONT THEN EXPECTED TO EXIT THE REGION TUESDAY EVENING.
THE TEMPERATURE IMPACTS ACROSS THE CWA WITH THE FRONTAL PASSAGE
WILL NOT BE VERY SIGNIFICANT AS THE NORTHERLY FLOW ACROSS FLORIDA BEHIND
THE FRONT ON TUESDAY NIGHT IS FORECAST TO BE NORTHEAST BY
WEDNESDAY AFTERNOON AND EASTERLY BY THURSDAY WITH JUST A SLIGHT
COOL DOWN ACROSS THE REGION.
&&
.MARINE...
LATEST GUIDANCE INDICATES WINDS ACROSS THE OFF SHORE ATLANTIC WATERS
TO THE EAST OF PALM BEACH COUNTY COULD BE IN THE 20 TO 25 KNOT
RANGE BY THIS AFTERNOON...WITH THE SETTLEMENT POINT OBSERVATION
INDICATING WINDS CURRENTLY AT THAT RANGE. THEREFORE A SMALL CRAFT
ADVISORY WILL BE IN EFFECT FOR THAT MARINE ZONE FOR FOR THE FIRST
PERIOD AND EARLY TUESDAY. AFTER 06Z THE WINDS ARE FORECAST TO
DECREASE TO 15 TO 20 KNOTS.
SEAS FORECAST TO INCREASE TO NEAR 7 FEET OVER THE GULF STREAM
WATERS ON WEDNESDAY AS NORTHERLY FLOW BUILDS ACROSS THE REGION
BEHIND THE FRONT.
&&
.FIRE WEATHER...
NO FIRE WEATHER CONCERNS.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 68 81 57 74 / 80 50 10 10
FORT LAUDERDALE 69 81 60 74 / 70 40 10 10
MIAMI 69 82 61 76 / 60 40 10 10
NAPLES 64 74 55 74 / 70 30 10 10
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH TUESDAY MORNING FOR COASTAL BROWARD-COASTAL
COLLIER-COASTAL MIAMI DADE-COASTAL PALM BEACH-FAR SOUTH
MIAMI DADE-GLADES-HENDRY-INLAND BROWARD-INLAND COLLIER-
INLAND MIAMI DADE-INLAND PALM BEACH-MAINLAND MONROE-METRO
BROWARD-METRO MIAMI DADE-METRO PALM BEACH.
AM...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 7 AM EST TUESDAY
FOR COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL OUT 20 NM-WATERS FROM JUPITER INLET TO DEERFIELD BEACH,
FL EXTENDING FROM 20 NM TO 60 NM.
GM...NONE.
&&
LONG TERM...15/JR
SHORT TERM/AVIATION...60/BDHazardous weather outlook, Feb 1, 9:30 AM EST, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 930 AM EST MON FEB 1 2010 FLZ063-066>075-168-172>174-021100- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 930 AM EST MON FEB 1 2010 ...LOCALLY HEAVY RAINFALL POSSIBLE TODAY... ...MODERATE RISK FOR RIP CURRENTS ATLANTIC COAST BEACHES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ACROSS SOUTH FLORIDA TODAY AND TONIGHT. THE GREATEST THREATS FROM THESE STORMS WILL BE OCCASIONAL LIGHTNING AND THE POTENTIAL FOR LOCALLY HEAVY RAINFALL. FLOODING: AREAS OF MODERATE TO HEAVY RAINFALL ALONG WILL IMPACT SOUTH FLORIDA TODAY INTO EARLY TONIGHT. LOCALLY HEAVY RAINFALL WITH AMOUNTS OF 1 TO 3 INCHES MAY BE POSSIBLE IN SOME AREAS. THESE RAINS COULD LEAD TO MINOR URBAN FLOODING, ESPECIALLY ON SOME ROADWAYS AND IN OTHER AREAS OF POOR DRAINAGE. RIP CURRENTS: EASTERLY WINDS OF 10 TO 15 MPH WILL CREATE A MODERATE RISK FOR RIP CURRENTS ALONG THE ATLANTIC COAST BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON TUESDAY AS A COLD FRONT MOVES ACROSS THE REGION. OCCASIONAL CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS WILL BE THE MAIN THREATS. THE THREAT FOR RIP CURRENTS WILL INCREASE GRADUALLY WEDNESDAY THROUGH THURSDAY ALONG THE ATLANTIC COAST AS EASTERLY FLOW STRENGTHENS ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED, BUT SPOTTERS ARE URGED TO REPORT ANY LOCALIZED FLOODING OR RAINFALL AMOUNTS OVER 2 INCHES THROUGH TONIGHT. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 10:06 AM EST | Special Marine Warning | MFL | 24 min | |
| Feb 1, 10:49 AM EST | Areal Flood Advisory | MFL | Broward | 116 min |
| Feb 1, 12:26 PM EST | Flash Flood Warning | MFL | Broward | 3 hr |
| Feb 1, 12:42 PM EST | Flood Watch | MFL | Broward, Collier, Glades, Hendry, Miami-Dade, Monroe and 1 more | 8 hr |
| Feb 1, 12:57 PM EST | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Feb 1, 1:16 PM EST | Special Marine Warning | MFL | 59 min | |
| Feb 1, 1:45 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
| Feb 1, 2:22 PM EST | Special Marine Warning | MFL | 53 min | |
| Feb 1, 3:04 PM EST | Small Craft Advisory for Hazardous Seas | MFL | 7 hr | |
| Feb 1, 3:10 PM EST | Special Marine Warning | MFL | 64 min | |
| Feb 1, 4:37 PM EST | Areal Flood Advisory | MFL | Miami-Dade | 3 hr |
Nearby
Flash Flood Warnings in Florida, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.